My nephew has just revealed to me that he went through a psychotic break last year, and that he had been having mentsl health problems since he was 22. He is now 30. He told me that when he turns the lights out he sees lights that he thinks are angels. These are not lights from outside. Sometimes he sees them in one spot and sometimes he sees them move. Most of the lights are white or gold color but sometimes they are green and the bad ones are red. He is not particularly scared of these "angels" but doesn't know why they appear. He said he tries to keep on the lights before returning home after work so that he won't think about the lights. Sometimes he thinks about the lights and they appear. What can I do to help him?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.